MAUDE Adverse Event Report: DAVOL INC., SUB. C.R. BARD, INC. -1213643 3DMAX; SURGICAL MESH

DAVOL INC., SUB. C.R. BARD, INC. -1213643 3DMAX; SURGICAL MESH
Catalog Number 0115312
Medical Device Problem Codes Defective Device (2588); Patient-Device Incompatibility (2682); Patient Device Interaction Problem (4001)
Health Effect - Clinical Codes Pain (1994); Insufficient Information (4580)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
No conclusions can be made.The patient's attorney alleges "past, present, and future damages, including but not limited to, mental and physical pain and suffering for severe and permanent personal injuries sustained by the patient"; however, no details have been provided.No lot number has been provided; therefore, a review of the manufacturing records is not possible.This emdr represents the bard/davol 3dmax mesh (device #1).An additional emdr was submitted to represent the bard/davol perfix plug (device #2).Should additional information be provided, a supplemental emdr will be submitted.Not returned.
 
Event or Problem Description
Attorney alleges that the patient underwent surgery for implant of unspecified bard/davol 3dmax and perfix plug on (b)(6) 2010 and/or (b)(6) 2021.As reported, the patient is making a claim for an adverse patient outcome against the both devices.It is alleged that the patient had unspecified injury on (b)(6) 2021.Attorney alleges general allegations for "past, present, and future damages, including but not limited to, mental and physical pain and suffering for severe and permanent personal injuries sustained by the patient¿.It is also alleged that the patient experienced emotional distress and the device was defective.
 
Event or Problem Description
Attorney alleges that the patient underwent surgery for implant of unspecified bard/davol 3dmax and perfix plug on (b)(6) 2010 and/or (b)(6) 2021.As reported, the patient is making a claim for an adverse patient outcome against the both devices.It is alleged that the patient had unspecified injury on (b)(6) 2021.Attorney alleges general allegations for "past, present, and future damages, including but not limited to, mental and physical pain and suffering for severe and permanent personal injuries sustained by the patient¿.It is also alleged that the patient experienced emotional distress and the device was defective.Addendum per additional information provided: (b)(6) 2010 - patient was diagnosed with left inguinal hernia thereby underwent open repair with the implant of perfix plug (device #1).Per operative notes, ¿the hernia sac was removed.A perfix plug (device #1) was placed and secure it with sutures.¿ (b)(6) 2021 - patient was diagnosed with recurrent left inguinal hernia, bowel obstruction, adhesion thereby underwent robotic repair with explant of perfix plug (device #1) and implant of 3dmax mesh (device #2).Per operative notes, ¿hernia sac was dissected out.Previously placed perfix plug (device #1) was removed.All adhesions obstructions were taken down.A 3dmax mesh (device #2) was placed and secure it with sutures.¿.
 
Additional Manufacturer Narrative
No conclusions can be made.The patient's attorney alleges "past, present, and future damages, including but not limited to, mental and physical pain and suffering for severe and permanent personal injuries sustained by the patient"; however, no details have been provided.No lot number has been provided; therefore, a review of the manufacturing records is not possible.Addendum: this supplemental emdr is submitted to document additional information provided.Root cause is inconclusive; no conclusion can be made as to the extent to which the implant may have caused or contributed to the patient's postoperative course.Note, the manufacturing date (15-sep-2020) is considered to be a best estimate.Updated fields: a2, b4, b5, b7, d3, d4, d6a, g3, g6, h2, h4, h6, h10.This supplemental emdr represents the bard/davol 3dmax mesh (device 2).An additional supplemental emdr was submitted to represent the bard/davol perfix plug (device 1).Note: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.H3 other text: not returned.

Brand Name
3DMAX
Common Device Name
SURGICAL MESH
Manufacturer (Section D)
DAVOL INC., SUB. C.R. BARD, INC. -1213643
100 crossings blvd.
warwick RI 02886
Manufacturer (Section G)
BARD SHANNON LIMITED 3005636544
san geronimo industrial park
lot #1, road #3, km 79.7
humacao PR 00791
Manufacturer Contact
andrew topoulos
100 crossings blvd.
warwick, RI 02886
4018258495
MDR Report Key14575344
Report Number1213643-2022-94287
Device Sequence Number14712795
Product Code FTL
UDI-Device Identifier00801741030741
UDI-Public(01)00801741030741(17)250828(10)HUEW1138
Combination Product (Y/N)N
Initial Reporter StateRI
Initial Reporter CountryUS
PMA/510(K) Number
K081010
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Reporter Type Manufacturer
Report Source Other,Consumer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 09/12/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date08/28/2025
Device Catalogue Number0115312
Device Lot NumberHUEW1138
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 06/01/2022
Supplement Date Received by Manufacturer08/21/2025
Initial Report FDA Received Date06/02/2022
Supplement Report FDA Received Date09/12/2025
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured09/15/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Disability;
Patient SexMale